Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 242, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 28, 2007, 1:53 AM CDT for Williamson County, Texas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 28, 2007, 1:53 AM CDT (06:53 UTC)
- Expired
- Jun 28, 2007, 6:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Williamson County, TX
The radar
The Ft Hood radar (KGRK), 22 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 2:10 AM CDT | FLASH FLOOD | 2 Se Georgetown, TX | TEN PEOPLE IN THREE HOMES ALONG SMITH BRANCH CREEK IN GEORGETOWN EVACUATED DUE TO FLOODING. |
| Jun 28, 2:17 AM CDT | FLASH FLOOD | Round Rock, TX | ADDITIONAL FLOODING IN WILLIAMSON COUNTY...MAINLY FROM ROUND ROCK TO GEORGETOWN. SOME EVACUATIONS TAKING PLACE IN ROUND ROCK AND THE UNINCORPORATED AREA OF BRUSHY CREEK. A FEW WATER RESCUES FROM CARS ALONG HWY620 NEAR BRUSHY CREEK. CEDAR PARK FIRE DEPT. ASSESS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.9 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 185 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 280656
FFWEWX
TXC491-281100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
153 AM CDT THU JUN 28 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WILLIAMSON COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...TAYLOR...SERENADA...ROUND ROCK...
GRANGER...GEORGETOWN...CEDAR PARK...ANDERSON MILL...
* UNTIL 600 AM CDT
* AT 152 AM CDT...THE NATIONAL WEATHER SERVICE RADAR SHOWED A
CONTINUING AREA OF RAIN...HEAVY AT TIMES...FROM SHOWERS AND
THUNDERSTORMS OVER WILLIAMSON COUNTY...MOVING NORTH AT 15 MPH.
MORE RAIN IS EXPECTED TO FORM IN THE NEXT FEW HOURS.
THIS WILL CAUSE FLOODING AT LOW WATER CROSSINGS...IN LOW LYING
AREAS...AND ALONG CREEKS AND STREAMS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIBERTY
HILL...WEIR...JARRELL...GRANGER DAM...GEORGETOWN DAM...FLORENCE...
BARTLETT AND ANDICE
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. STAY
TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD
INFORMATION.
LAT...LON 3090 9771 3075 9728 3047 9716 3042 9734
3049 9749 3048 9754 3051 9760 3045 9778
3049 9784 3063 9794 3064 9801 3062 9802
3064 9804 3078 9797 3092 9783
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 12:24 AM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 28, 12:24 AM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1224 AM CDT THU JUN 28 2007 .AVIATION... UNSTABLE AIR CONTINUES TO FOCUS ISOLATED TO WIDDELY SCATTERED THUNDERSTORM DEVELOPMENT OVER PARTS OF SOUTH CENTRAL TEXAS. THE AREA OF MOST UNSTABLE AIR WILL BE ALONG THE I-35 CORRIDOR THROUGH 07Z AND OVER THE HILL COUNTRY AS ANOTHER AREA OF THUNDERSTORMS MOVES SOUTH FROM WEST CENTRAL TEXAS AFTER 07Z. THUNDERSTORM FOCUS THROUGH 9Z LOOKS TO BE HIGHEST OVER NORTH CENTRAL TEXAS NEAR THE ACT AREA. EVENING OBSERVATIONS SUGGEST A REDUCED THREAT FOR CONTINUOUS THUNDERSTORM REDEVELOPMENT, SO WILL KEEP CONVECTIVE ELEMENTS OUT OF THE PREVAILING GROUPS. SOME MVFR CIGS ARE TO BE EXPECTED IN THE OVERNIGHT HOURS, BUT WILL BE INTERRUPTED BY THUNDERSTORM OUTFLOWS AT TIMES. WITH THE LACK OF SIGNIFICANT ORGANIZATION IN THESE STORMS, WILL ADOPT THE 00Z NAM LINE OF THINKING THAT ADDITIONAL THUNDERSTORM DEVELOPMENT WILL OCCUR ALONG THE I-35 CORRIDOR AFTER DAYBREAK. && .PREV DISCUSSION... /ISSUED 814 PM CDT WED JUN 27 2007/ UPDATE... MADE A QUICK UPDATE TO SHIFT HIGHER POPS EASTWARD FOR THE EVENING WHERE LINE OF CONVECTION HAS BECOME MORE ORGANIZED AND TRAINING JUST AHEAD OF THE UPPER TROF AXIS. STORMS ARE MUCH LESS ORGANIZED AND SPOTTY ON THE BACK SIDE OF THE TROF AXIS OVER THE CENTRAL AND WESTERN CWA. SCATTERED DEVELOPING STORMS TO THE NORTH IN THE ABILENE AREA POSSIBLY THE BEGINNINGS OF THE NEXT ROUND OF ORGANIZED CONVECTION/MCS THAT COULD AFFECT OUR CWA AFTER MIDNIGHT AND INTO THE EARLY MORNING HOURS WHEN THE NOCTURNAL LOW LEVEL JET WILL FEED INTO THIS CONVECTION...SO HAVE LEFT HIGH POPS AND QPF AMOUNTS AS IS. PREV DISCUSSION... /ISSUED 642 PM CDT WED JUN 27 2007/ AVIATION... FOCUS FOR THUNDERSTORMS APPEARS TO BE CONVERGING ON THE I-35 CORRIDOR TERMINALS EARLY THIS EVENING. A FEW AREAS NEAR THESE STORMS COULD SEE BRIEF MVFR CIGS AND VSBYS WITH WIND GUSTS TO 30 KTS POSSIBLE. LATER TONIGHT, THE HEAVY RAINS AND LOW CIGS SHOULD BECOME MORE WIDESPREAD ALONG THE I-35 CORRIDOR WITH A POSSIBLE WARM CORE AREA OF RAIN DEVELOPING OVER THE EASTERN HILL COUNTRY AFTER 01Z. IMPROVED CIG AND VSBY CONDTIONS ARE EXPECTED AFTER DAYBREAK, BUT THE CHANCE FOR CONVECTION WILL CONTINUE THROUGH THE DAYTIME. MEANWHILE LITTLE ACTIVITY IS EXPECTED TO AFFECT THE DRT AREA, WITH PERHAPS A BRIEF SHOT OF THUNDERSTORMS AROUND MIDNIGHT, AND BRIEF MVFR CIGS POSSIBLE AROUND DAYBREAK. PREV DISCUSSION... /ISSUED 308 PM CDT WED JUN 27 2007/ DISCUSSION... THIS AFTERNOON THE CENTER OF THE BROAD UPPER LEVEL LOW PRESSURE SYSTEM WAS CENTERED OVER SOUTHWEST OKLAHOMA. A SMALLER SCALE CIRCULATION...POSSIBLY A MCV...WAS LOCATED BETWEEN SAN ANGELO AND BROWNWOOD. CONVECTION ASSOCIATED WITH THIS SMALL SCALE FEATURE WAS LOCATED NORTH OF LLANO AND BURNET COUNTIES. MODEL SOLUTIONS ARE IN GENERAL AGREEMENT THAT ANOTHER CONVECTIVE COMPLEX ASSOCIATED WITH A VORT LOBE OR MVC WILL DEVELOP ACROSS WEST CENTRAL TEXAS AND MOVE SOUTHWARD ACROSS OUR CWFA TONIGHT AND THURSDAY. ONCE AGAIN WITH THE TROPICAL AIRMASS IN PLACE...LOCALLY HEAVY RAINFALL IS LIKELY WHICH WILL CAUSE FLASH FLOODING. THE GFS DOES PRODUCE A QPF BOMB OVER THE HILL COUNTRY AND SOUTH CENTRAL TEXAS TONIGHT AND THURSDAY. THE NAM ALSO GENERATES A QPF BOMB...BUT ITS LOCATION IS OVER OUR NORTHEAST COUNTIES AND JUST NORTH OF THE EASTERN HILL COUNTRY. WHAT IS LIKELY IS ANOTHER HEAVY RAIN EVENT WILL OCCUR SOMEWHERE OVER OUR CWFA TONIGHT INTO THURSDAY...THUS THE FLASH FLOOD WATCH HAS BEEN EXTENDED UNTIL NOON THURSDAY. THE WET WEATHER PATTERN WILL CONTINUE THRU AT LEAST THE MIDDLE OF NEXT WEEK. THE WEAKNESS IN THE RIDGE/SHEAR AXIS WILL PERSIST ACROSS TEXAS WITH THE TROPICAL AIRMASS ENTRENCHED ACROSS SOUTH TEXAS. THUS SHOWERS AND THUNDERSTORMS WILL CONTINUE IN THE FORECAST THRU NEXT WEEK. ADDITIONAL HEAVY RAIN EVENTS WILL STILL BE POSSIBLE ACROSS OUR CWFA...DEPENDENT UPON THE LOCATION OF MESOSCALE BOUNDARIES AT THE SFC AND WEAK MID LEVEL CIRCULATIONS ALOFT. THIS IS A VERY DANGEROUS FLOODING SITUATION. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 72 88 71 89 73 / 70 80 30 40 20 AUSTIN BERGSTROM INTL AIRPORT 72 87 69 89 72 / 60 80 30 40 20 DEL RIO INTL AIRPORT 72 87 72 87 74 / 60 60 70 50 30 SAN ANTONIO INTL AIRPORT 74 85 72 88 74 / 80 80 50 40 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. &&
Hazardous weather outlook, Jun 27, 3:35 AM CDT, 22 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 335 AM CDT WED JUN 27 2007 TXZ171>173-183>194-202>209-217>225-228-281100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 335 AM CDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS TODAY WILL PRODUCE LOCALLY HEAVY RAINS...FREQUENT DANGEROUS LIGHTNING...STRONG WIND GUSTS AND SOME HAIL. LOCALLY HEAVY RAIN IS EXPECTED TO CAUSE FLASH FLOODING ALONG CREEKS...STREAMS...AND AT LOW WATER CROSSINGS. THERE IS A CHANCE OF SHOWERS OR THUNDERSTORMS OVER THE AREA THIS EVENING. STRONG WINDS...LOCALLY HEAVY RAIN... DANGEROUS LIGHTNING AND SOME HAIL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO CONTINUE THROUGH THE EARLY PART OF NEXT WEEK. LOCALLY HEAVY RAIN...FREQUENT LIGHTNING...AND STRONG WINDS WILL ACCOMPANY THE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:33 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 42 min |
| Jun 27, 9:06 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jun 27, 10:18 PM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Jun 27, 10:38 PM CDT | Flash Flood Warning | EWX | Atascosa, Frio | 3 hr |
| Jun 28, 2:25 AM CDT | Flash Flood Warning | EWX | Uvalde | 4 hr |
| Jun 28, 6:15 AM CDT | Flash Flood Warning | EWX | Karnes | 4 hr |
| Jun 28, 6:46 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Comal, Guadalupe, Wilson | 3 hr |
| Jun 28, 7:12 AM CDT | Flash Flood Warning | EWX | Edwards, Kerr | 93 min |
| Jun 28, 7:45 AM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Gillespie, Llano | 3 hr |
| Jun 28, 8:09 AM CDT | Flash Flood Warning | EWX | Hays, Travis | 3 hr |
| Jun 28, 8:09 AM CDT | Flash Flood Warning | EWX | Hays, Travis, Williamson | 3 hr |
| Jun 28, 8:38 AM CDT | Flash Flood Warning | EWX | Bandera, Kendall, Kerr, Real | 2 hr |
| Jun 28, 9:43 AM CDT | Flash Flood Warning | EWX | Bexar, Medina | 3 hr |
| Jun 28, 9:50 AM CDT | Flash Flood Warning | EWX | Atascosa | 3 hr |
| Jun 28, 10:42 AM CDT | Flash Flood Warning | EWX | Blanco, Gillespie, Kendall, Kerr, Llano | 3 hr |
| Jun 28, 11:43 AM CDT | Flash Flood Warning | EWX | Williamson | 2 hr |
| Jun 28, 12:30 PM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Comal, Frio, Guadalupe, Medina and 1 more | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.